# SDR 2014FA0000604

- Difficulty date: August 6, 2014
- Submitted: October 15, 2014
- Operation: General aviation
- Aircraft: N42MH
- Make and model: Piper PA-31-350
- Aircraft serial: 317852015
- Aircraft time: 7,300 hours
- Engine: Lyc LTIO540J2B
- Engine time: 1,400 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Separated
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, K, B
- Precautionary procedure: E, A

## Discrepancy

DURING CRUISE AT 6000 FT, RT ENGINE SOUND CHANGED , LOST A SMALL AMOUNT OF POWER, PILOT ADDED POWER, FIVE MINUTES LATER OIL APPEARED ON COWLING, AGAIN LOST MORE POWER, MORE OIL ON COWLING.  FEATHERED ENGINE AND LANDED.  NR 1 CYLINDER HAD SEPARATED AT THE BOTTOM HOLD DOWN STUDS.  STUDS WERE OBSERVED BROKEN OFF AND PULLED OUT OF CRANKCASE.  TOP HOLD DOWN STUDS STILL HOLDING.
